Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 27, NWS Tulsa, OK

May 20, 2018Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 20, 2018, 8:17 AM CDT for Ottawa County, Oklahoma. It took effect at May 21, 2018, 8:21 AM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2018, 8:17 AM CDT (13:17 UTC)
In effect from
May 21, 2018, 8:21 AM CDT
Expired
May 21, 2018, 1:48 PM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 14.47 ft at May 21, 2018, 2:00 PM CDT.

actionminormoderate5101505/2005/2105/22
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

498 
WGUS44 KTSA 201317
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
817 AM CDT Sun May 20 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-202116-
/O.NEW.KTSA.FL.W.0027.180521T1321Z-180523T0932Z/
/COMO2.1.ER.180521T1321Z.180522T0600Z.180523T0332Z.NO/
817 AM CDT Sun May 20 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Monday morning to late Tuesday night, or until the warning is 
  cancelled.
* At  7:30 AM Sunday, the stage was  3.54 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Monday morning and continue to rise to near 17.9 feet 
  by Tuesday before dawn. The river is expected to fall below flood 
  stage late Tuesday evening.
* Impact...At 18.0 feet, moderate agricultural flooding occurs with 
  Riverview Park experiencing minor to moderate flooding. Low lying 
  places around Miami may be cut off from easy access.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
4 follow-up statements
139 
WGUS84 KTSA 201847
FLSTSA
Flood Statement
National Weather Service Tulsa OK
147 PM CDT Sun May 20 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-210246-
/O.EXT.KTSA.FL.W.0027.180521T2254Z-180523T0120Z/
/COMO2.1.ER.180521T2254Z.180522T0600Z.180522T1920Z.NO/
147 PM CDT Sun May 20 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from Monday afternoon to Tuesday evening, or until the warning is 
  cancelled.
* At  1:30 PM Sunday, the stage was  4.70 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage Monday afternoon and continue to rise to near 15.6 feet
  by Tuesday morning. The river is expected to fall below flood stage
  early Tuesday afternoon.
* Impact...At 18.0 feet, moderate agricultural flooding occurs with 
  Riverview Park experiencing minor to moderate flooding. Low lying 
  places around Miami may be cut off from easy access.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
969 
WGUS84 KTSA 210135
FLSTSA
Flood Statement
National Weather Service Tulsa OK
835 PM CDT Sun May 20 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-210933-
/O.EXT.KTSA.FL.W.0027.180521T1654Z-180522T0900Z/
/COMO2.1.ER.180521T1654Z.180522T0000Z.180522T0300Z.NO/
835 PM CDT Sun May 20 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from Monday morning to late Monday night, or until the warning is 
  cancelled.
* At  7:30 PM Sunday, the stage was 9.37 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage late Monday morning and continue to rise to near 15.3 
  feet by Monday evening. The river is expected to fall below flood 
  stage late Monday evening.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
156 
WGUS84 KTSA 211258
FLSTSA
Flood Statement
National Weather Service Tulsa OK
758 AM CDT Mon May 21 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-212058-
/O.EXT.KTSA.FL.W.0027.180521T1708Z-180522T0730Z/
/COMO2.1.ER.180521T1708Z.180521T1800Z.180522T0130Z.NO/
758 AM CDT Mon May 21 2018

The Flood Warning continues for
  The Neosho River near Commerce.
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At  7:30 AM Monday, the stage was 13.92 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage this afternoon and continue to rise to near 15.2 feet 
  by this afternoon. The river is expected to fall below flood stage 
  this evening.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
111 
WGUS84 KTSA 211848
FLSTSA
Flood Statement
National Weather Service Tulsa OK
148 PM CDT Mon May 21 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-211918-
/O.CAN.KTSA.FL.W.0027.000000T0000Z-180522T0730Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
148 PM CDT Mon May 21 2018

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  1:30 PM Monday, the stage was 14.46 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to crest 
  below flood stage at 14.6 feet this evening. 
* Impact...At 14.0 feet, low lying areas along the river in 
  Riverview Park are threatened by high water, and faster flows are 
  expected. Use extra caution or avoid recreational activities near 
  the river. 
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 6:36 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 20, 6:36 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
636 AM CDT Sun May 20 2018

.DISCUSSION...

The discussion for the 12Z TAF forecast can be found below.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Given uncertainties regarding convective evolution today, I have
elected to keep TAFs simple. Tempo thunder groups were maintained
at KROG/KXNA with storms nearby on outflow from the MCS in SW MO.
The HRRR shows redevelopment of storms later today in association
with the MCV currently in western OK as it moves northeast in our
direction. Elected to do VCTS mention at most sites except KMLC,
where the airmass has been less worked over, and the HRRR is more
aggressive. Activity should die off after 00z, thus remove all
thunder mention at this time from the TAFs. The guidance does hint
at fog development tonight, but have elected to punt this to the
next shift given low confidence at this point.

Lacy

&&

.PREV DISCUSSION... /Issued 348 AM CDT Sun May 20 2018/

DISCUSSION...
Large MCS is ongoing across much of Oklahoma and portions of west
Texas. This system has left a large outflow boundary extending
from Midland to south of Abilene. Multiple outflow boundaries
exist across eastern Oklahoma as well, as storms continue to form
within the low level jet axis. Wind gusts from the OK mesonet
have been sub-severe so far overnight, generally in the 40 to 50
mph range. The highest chance for storms will be this morning
across eastern Oklahoma, with diminishing chances by tonight.

Monday will feel more comfortable as some drier air works into the
region behind the cold front. Southwest flow aloft will persist
into at least mid week, which will bring low end chances for
showers and storms each day. Overall severe potential looks low
for the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  63  84  66 /  60  20  20  10
FSM   85  67  87  68 /  40  30  30  10
MLC   79  62  86  65 /  70  40  30  10
BVO   76  58  83  63 /  60  20  10  10
FYV   80  62  82  62 /  40  30  30  10
BYV   81  64  82  63 /  40  20  30  10
MKO   77  63  84  66 /  60  40  30  10
MIO   79  62  83  64 /  60  20  20  10
F10   79  63  83  66 /  70  20  20  10
HHW   84  67  87  67 /  50  40  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, May 20, 4:41 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
441 AM CDT Sun May 20 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
441 AM CDT Sun May 20 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Showers and thunderstorms continue early this morning across
eastern Oklahoma. The main threat with these storms will be strong
or damaging wind gusts. The severe potential for this afternoon
may be more limited in areas that had rain overnight. The higher
severe potential will likely be across far southeast Oklahoma. An
outflow boundary extended from roughly Gainesville to Atoka, and
this could serve as a focus for storm development later today.
Otherwise, main hazards with ongoing storms will be brief heavy
rainfall, gusty winds and lightning. Storm chances will diminish
by this afternoon through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Cold front finally will move south of the area by Monday, bringing
some cooler and more stable air to the region. Southwest flow
aloft will continue through at least mid week, so any low
amplitude impulse could generate some showers and storms. However
the overall severe potential will remain low for the next several
days.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, May 20, 3:23 AM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 AM CDT SUN MAY 20 2018

OKZ054-200900-
Osage OK-
323 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 322 AM CDT, a strong thunderstorm was located near Hulah, moving
north at 10 mph. Other strong storms were located near Okesa as well.

Nickel size hail will be possible with these storms.

Locations in or near the path include...
Bartlesville...                   Osage Hills State Park...
Hulah...                          Okesa...
Bartlesville Municipal Airport... Wah Sha She State Park...

LAT...LON 3700 9600 3679 9600 3666 9604 3665 9621
      3700 9619
TIME...MOT...LOC 0822Z 196DEG 10KT 3690 9607

Lacy
Special weather statement, May 20, 3:48 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
348 AM CDT SUN MAY 20 2018

OKZ062-067-068-070-072-200915-
Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK-Mayes OK-
348 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN MAYES...EASTERN WAGONER...WESTERN CHEROKEE AND EASTERN
MUSKOGEE COUNTIES UNTIL 415 AM CDT...

At 348 AM CDT, a gust front was located along a line extending from
3 miles west of Wagoner to Porum. Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this gust front.

Locations in or near the path include...
Muskogee...                       Wagoner...
Fort Gibson...                    Chouteau...
Warner...                         Vian...
Gore...                           Okay...
Webbers Falls...                  Hulbert...
Braggs...                         Tullahassee...
Greenleaf State Park...           Pumpkin Center...
Sequoyah State Park...            Lake Tenkiller State Park...
Keefeton...                       Summit...
Mazie...                          Lost City...

This includes Interstate 40 in Oklahoma between mile markers 276 and
296.

LAT...LON 3611 9515 3545 9495 3544 9502 3546 9503
      3546 9505 3543 9508 3539 9528 3551 9535
      3555 9535 3555 9537 3581 9552 3607 9546
      3608 9544 3614 9544 3630 9540
TIME...MOT...LOC 0848Z 218DEG 28KT 3596 9542 3535 9525

Lacy
Special weather statement, May 20, 4:14 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 AM CDT SUN MAY 20 2018

OKZ062-063-067-068-070-200945-
Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-Mayes OK-
414 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...MAYES...
EAST CENTRAL WAGONER...CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES
UNTIL 445 AM CDT...

At 414 AM CDT, a gust front were located along a line extending from
4 miles west of Pryor to 8 miles west of Peggs to 6 miles south of
Hulbert. Movement was northeast at 35 mph.

Wind gusts 40 to 50 mph will be possible with the gust front.

Locations in or near the path include...
Tahlequah...                      Pryor...
Pryor Creek...                    Chouteau...
Locust Grove...                   Salina...
Langley...                        Hulbert...
Spavinaw...                       Oaks...
Pensacola...                      Hoot Owl...
Peggs...                          Rose...
Pumpkin Center...                 Cookson...
Leach...                          Cherokee Landing State Park...
Scraper...                        Eldon...

LAT...LON 3651 9508 3621 9484 3605 9480 3571 9481
      3564 9518 3606 9532 3627 9544 3631 9543
TIME...MOT...LOC 0914Z 242DEG 32KT 3631 9540 3609 9524 3584 9514

Lacy
Special weather statement, May 20, 4:18 AM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
418 AM CDT SUN MAY 20 2018

OKZ056-057-061-062-200945-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
418 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHERN
ROGERS...NORTHWESTERN MAYES AND SOUTHERN NOWATA COUNTIES UNTIL 445 AM
CDT...

At 417 AM CDT, a gust front was located along a line extending from
2 miles west of Talala to 3 miles southwest of Chelsea to 4 miles
northwest of Pryor. Movement was northeast at 30 mph.

Wind gusts 40 to 50 mph will be possible with this gust front.

Locations in or near the path include...
Vinita...                         Nowata...
Chelsea...                        Adair...
Delaware...                       Lenapah...
Talala...                         Big Cabin...
New Alluwe...                     Watova...
White Oak...                      Centrailia...
Bushyhead...                      Centralia...

This includes Interstate 44 between mile markers 260 and 286.

LAT...LON 3682 9518 3653 9505 3632 9541 3647 9551
      3654 9581 3657 9581 3686 9566
TIME...MOT...LOC 0917Z 216DEG 42KT 3653 9575 3651 9548 3635 9536

Lacy
Special weather statement, May 20, 4:40 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
440 AM CDT SUN MAY 20 2018

OKZ056>058-062-063-201015-
Craig OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
440 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN DELAWARE...
WESTERN OTTAWA...NORTHEASTERN MAYES AND EAST CENTRAL NOWATA COUNTIES
UNTIL 515 AM CDT...

At 440 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Delaware to 8 miles northeast of New
Alluwe to near White Oak to near Hoot Owl. Movement was northeast at
50 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Miami...                          Vinita...
Jay...                            Grove...
Salina...                         Fairland...
Afton...                          Langley...
Welch...                          Bernice...
Ketchum...                        Spavinaw...
Delaware...                       Bluejacket...
Disney...                         Big Cabin...
Pensacola...                      Hoot Owl...
Honey Creek State Park...         Cherokee State Park...

This includes Interstate 44 between mile markers 273 and 309.

LAT...LON 3694 9491 3682 9477 3646 9463 3625 9513
      3657 9530 3669 9544 3678 9568 3700 9534
      3700 9504
TIME...MOT...LOC 0940Z 241DEG 46KT 3678 9556 3671 9540 3660 9526 3634
9512

Lacy
Special weather statement, May 20, 5:21 AM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 AM CDT SUN MAY 20 2018

ARZ001-OKZ058-063-201045-
Benton AR-Delaware OK-Ottawa OK-
521 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...EASTERN
DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 545 AM CDT...

At 521 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Honey Creek State Park to 5 miles
northwest of Maysville to 5 miles north of Colcord. Movement was
northeast at 45 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bella Vista...                    Jay...
Grove...                          Gravette...
Colcord...                        Maysville...
Honey Creek State Park...         Dodge...
Cayuga...                         Lake Eucha State Park...

LAT...LON 3650 9462 3650 9436 3648 9436 3623 9475
      3642 9478 3664 9484 3674 9462
TIME...MOT...LOC 1021Z 215DEG 40KT 3655 9476 3645 9467 3634 9472

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage31 min
May 20, 12:58 AM CDTSpecial Weather StatementTSAKay32 min
May 20, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 20, 1:36 AM CDTSpecial Weather StatementTSAOsage24 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 1:50 AM CDTSpecial Weather StatementTSAOsage25 min
May 20, 2:02 AM CDTSpecial Weather StatementTSAPittsburg28 min
May 20, 2:04 AM CDTSpecial Weather StatementTSAOsage26 min
May 20, 2:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 2:36 AM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 20, 2:49 AM CDTSpecial Weather StatementTSALatimer26 min
May 20, 2:58 AM CDTSpecial Weather StatementTSAOkmulgee32 min
May 20, 3:19 AM CDTSpecial Weather StatementTSATulsa26 min
May 20, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
May 20, 3:28 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:41 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner38 min
May 20, 3:48 AM CDTSpecial Weather StatementTSAMuskogee27 min
May 20, 4:00 AM CDTAreal Flood AdvisoryTSAOsage3 hr
May 20, 4:14 AM CDTSpecial Weather StatementTSACherokee, Mayes31 min
May 20, 4:18 AM CDTSpecial Weather StatementTSACraig, Nowata27 min
May 20, 4:40 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa35 min
May 20, 4:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa51 min
May 20, 5:21 AM CDTSpecial Weather StatementTSADelaware24 min
May 20, 2:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
May 20, 3:07 PM CDTSpecial Weather StatementTSAOttawa23 min
May 20, 3:38 PM CDTSpecial Weather StatementTSAOttawa37 min
May 20, 4:06 PM CDTSpecial Weather StatementTSAAdair24 min
May 20, 4:20 PM CDTSpecial Weather StatementTSADelaware25 min
May 20, 6:02 PM CDTSpecial Weather StatementTSAAdair43 min

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.